Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
123 Doctors are Online

Taking amoxicillin for ear infection. Greenish discharge from ear with pain. Should I go to doctor again?

I took my daughter to the doctor on Monday and he said she had an ear infection and put her on amoxicillian. this morning she woke up and she has green fluid and looks like blood draining from her ear and she said her ear hurts worse than ever now. Is this normal for an ear infection or should I take her back to the doctor?
Asked On : Sun, 8 Jul 2012
Answers:  1 Views:  90
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Drug/Medication
General & Family Physician 's  Response
HI hkm9901.

THANKS FOR YOUR QUESTION.

PROBABLY SHE HAD A MIDDLE EAR INFECTION CALLED OTITIS MEDIA AND AFTER STATING OF AMOXYCILINE HER TYMPANIC MEMBRANE RUPTURE AND PUS WITH BLOOD COME FROM MIDDLE EAR CAVITY AND CAUSING SO WORSE PAIN.IT IS VERY USUAL COURSE IN CASES OF OTITIS MEDIA WHERE INFECTION RESOLVE BY PERFORATING THE TYMPANIC MEMBRANE.DONT BE WORRY ABOUT PERFORATION OF THE TYMPANIC MEMBRANE AS MOST OF THE CASES IT GRADUALLY CLOSED WITHIN 3-6 MONTHS BUT IF NOT CLOSED THEN SHE MAY NEED A TYPANOPLASTY.

NOW IMPORTANT THINGS IS THAT DONT PUT ANYTHING OR MAY BE ANY EAR DROP IN THE EAR WITHOUT ANY ENT SURGEON OPINION.CONSULT YOUR ENT SURGEON AS PUS COLOR IS GREEN SO THERE MAY BE CHANCE OF PSEUDOMONAS INFECTION AND IN THAT CASE HE MAY CHANGE THE ANTIBIOTICS.AND ALSO FOLLOW ALL THE ADVISE OF YOUR ENT SURGEON.

BEST WISHES

DR SOURAV GANGULY
Answered: Sun, 8 Jul 2012
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]
 

 

Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor